My 82-year-old dad has recently developed a rash on hemodialysis fistula site and behind ears. What could it be? - AgingCare.com

My 82-year-old dad has recently developed a rash on hemodialysis fistula site and behind ears. What could it be?

Follow
Share
This question has been closed for answers. Ask a New Question.
Find Care & Housing
8

Answers

Show:
Good ol' Vinegar. I have a book of its' uses. I believe Aging Care has an article here, too. Hugs to you and Dad. Good luck at doctor today. Ask lots of questions. Maybe he will have samples of expensive skin rejuvenation for you. Hint hint. Xo
Helpful Answer (0)
Report

Hi Christina! Last night I put some apple cider vinegar, and Bonds Medicated Powder on his rash (found that online for thrush), and the rash is much better today. He's seeing the dermatologist today. He had no fever or any other symptoms suggesting infection, so I think you were right!!! He also told me that there are two other guys in dialysis who have the same rash, and fungal rashes just like athletes foot spread like crazy. Again, thank you so much. I actually slept last night!!! :")
Helpful Answer (0)
Report

LOVE and BLESSINGS to you Christina!!! Thank you so much!!!
Helpful Answer (0)
Report

It's my Heavenly Pleasure, 1111:)
Dec. 13 was my year anniversary of being a member of Aging Care as an amateur CareGiver. I have learned so much and have made the very best friends.
I hope you feel the same support and camaraderie as you continue your special journey of caring for your Dad. May God Bless you and yours. Hugs, Christina xo
Helpful Answer (1)
Report

Yes, he is seeing the dermatologist tomorrow. I think you are absolutely right!!!! He has no fever at all, and if it were infected he'd certainly have one. How could I not have thought thrush? I've owned many horses, and dealt with it many times. I guess you don't think of it in humans. It's a yeast infection, and makes perfect sense being that his arm is wrapped in seal tight bandages three times a week after dialysis. It's a perfect environment for a fungus to grow. Then he touches his ears, and there you go!!! I have put medicated powder on it for now, and hopefully they'll give him an antifungal tomorrow if it is indeed thrush. Thank you so much for easing my mind Christina!!! You are my Dec. 20th angel!!! They did know about it yesterday when they saw it in dialysis so they are on it. Again thank you so much!!! XOXO
Helpful Answer (0)
Report

Are you using something on it? Have you seen a wound nurse? No, I have not seen this specifically, but I have stress related eczema and it gets behind the ears. Did you call someone yet? It might be itching. Maybe a nurse will see this question and know better what to tell you. Help!!!!
Helpful Answer (1)
Report

Oh thank you Christina! It has gotten much worse with much oozing and spreading. The rash is also behind his ears. I'm really worried fearing he might have septicemia. It looks really bad around the fistula site. Have you ever seen anything like this?
Helpful Answer (0)
Report

Hi End 1111, It could be thrush. A type of yeast infection. Check it out. Can you simply call his doctor and explain the symptoms/appearance? Might be more simple than you think. HUGS, Dear One:) Christina xo
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions